Alert archive / Mississippi / River Flood Warnings in 2018

River Flood Warning 92, NWS Jackson, MS

November 12, 2018Leake County, Mississippi

NWS Jackson, MS issued this river flood warning at Nov 12, 2018, 8:32 AM CST for Leake County, Mississippi. It took effect at Nov 12, 2018, 4:53 PM CST. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Nov 12, 2018, 8:32 AM CST (14:32 UTC)
In effect from
Nov 12, 2018, 4:53 PM CST
Expired
Nov 12, 2018, 7:45 PM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Leake County, MS

The river

Written for the forecast point Tuscolameta Creek at Walnut Grove (WTGM6). The gauge peaked at 25.70 ft at Nov 13, 2018, 7:00 PM CST.

actionminormoderate1520253011/1211/1311/14
Action stage
24 ft
Minor stage
25 ft
Moderate stage
31.5 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02483000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

083 
WGUS44 KJAN 121432
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
832 AM CST Mon Nov 12 2018


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Pearl River Above Philadelphia affecting Neshoba County
  
  Tuscolameta Creek At Walnut Grove affecting Leake County



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers.

Additional information is available at:  
https://water.weather.gov/ahps2/index.php?wfo=JAN

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC099-132031-
/O.NEW.KJAN.FL.W.0091.181113T1017Z-181115T0215Z/
/PLAM6.1.ER.181113T1017Z.181114T0000Z.181114T1415Z.NO/
832 AM CST Mon Nov 12 2018

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Pearl River Above Philadelphia
* from late tonight to Wednesday evening.
* At  7:45 AM Monday the stage was 7.4 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage early tomorrow and
  will continue to rise to near 14.0 feet tomorrow evening.  
* Impact...At 14.0 feet...Water begins to cover some of the Burnside 
  Lake Water Park roadways and camp areas.
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water 
  Park.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Upper Pearl River
Philadelphia   13   7.4 Mon 08 AM  13.2  13.3   8.8  14.0 06 PM 11/13


&&


LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
      3284 8892 3277 8918             



$$

MSC079-131430-
/O.NEW.KJAN.FL.W.0092.181112T2253Z-181113T1430Z/
/WTGM6.1.ER.181112T2253Z.181113T0000Z.181113T0230Z.NO/
832 AM CST Mon Nov 12 2018

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Tuscolameta Creek At Walnut Grove
* from this afternoon to Tuesday morning.
* At  8:00 AM Monday the stage was 16.4 feet.
* Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will rise above flood stage late this 
  afternoon and will continue to rise to near 25.5 feet this evening.
* Impact...At 25.0 feet...Agricultural land and low areas along and 
  near the river begin to flood.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Tuscolameta Creek
Walnut Grove   25  16.4 Mon 08 AM  15.1  14.0  13.9  25.5 06 PM 11/12


&&


LAT...LON 3266 8953 3261 8945 3257 8935 3250 8942
      3258 8953 3263 8960             



$$
1 follow-up statement
342 
WGUS84 KJAN 130145
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
745 PM CST Mon Nov 12 2018


...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 
  Tuscolameta Creek At Walnut Grove affecting Leake County




PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers  except for those in the Tombigbee River System which 
includes Tibbee Creek,  Luxapallila Creek, Noxubee River,and the 
Tombigbee River mainstem where a routine of 48 hours of additional 
rainfall is used.

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC079-130215-
/O.CAN.KJAN.FL.W.0092.000000T0000Z-181113T1430Z/
/WTGM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
745 PM CST Mon Nov 12 2018

The Flood Warning is cancelled for
  The Tuscolameta Creek At Walnut Grove.
* At  7:00 PM Monday the stage was 24.9 feet.
* Flood stage is 25.0 feet.
* Forecast...The river crested below flood stage at 24.9 feet. The 
  river will fall to 13.8 feet on Wednesday morning.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Tuscolameta Creek
Walnut Grove   25  24.9 Mon 07 PM  15.6  13.8  13.7    falling          


&&


LAT...LON 3266 8953 3261 8945 3257 8935 3250 8942
      3258 8953 3263 8960             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Nov 12, 6:53 AM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Nov 12, 6:53 AM CST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
653 AM CST Mon Nov 12 2018

.UPDATE...
Updated for 12Z aviation discussion

&&

.AVIATION...
12Z TAF discussion:
Widespread IFR/LIFR conditions can be expected today through
tonight in association with RA/TSRA and low ceilings/vsby.
Northerly surface wind will pick up on the back side of the
passing system and could become gusty late this afternoon and
tonight. /EC/

&&

.DISCUSSION...

Today and Tonight:

With moist southwesterly flow over a cooler surface air mass in
our region, fairly widespread and steady rain will continue
across our forecast area this morning and into today. POPs have
been kept in the 90-100 percent range through around lunch time.
The greatest precip totals will be driven by frontogenetical
forcing with a northward-lifting elevated warm front. A little
bit of elevated instability will also allow for isolated heavier
showers or thunderstorms to produce locally higher rainfall rates.
Therefore we have a Limited risk for flash flooding across most
of the area today. Apart from the flash flooding threat, ponding
of water on roadways will be a threat, so be careful on the
morning commute and while driving around today. The chances for
rain won't start to decrease until later tonight as drier mid-
level air moves overhead and isentropic lift weakens.

A cold front pushing west to east through our region this
afternoon and evening will usher in steadily decreasing
temperatures into tomorrow morning. Temperatures in the Delta may
briefly hit the freezing mark by sunrise, but cloud cover and strong
north winds mean frost is not expected. Tuesday morning will be a
cold morning out at the bus stop, as north winds of 10 to 20 mph
and these cold temperatures will result in wind chills in the
lower 30s as far south as the Natchez Trace corridor, and in the
mid to low 20s through the Delta. /NF/

Tuesday through Sunday:

Look for the chilly weather to continue through the end of the
work week as an upper-level trough deepens and closes off over
the ArkLaTex to our west on Tuesday. The trend toward this slower
and closed off low pressure system means less of a threat for hard
freeze conditions to local agricultural interests, but it also
means the cool air will linger for a longer time across our region
as reinforcing cold air advection will continue through Thursday.
With model guidance trending toward this colder upper-low type of
a system, it is also worth mentioning that the chances for some
type of wintry precipitation occurring are slightly higher. Wrap
around moisture being lifted through the mid-level portions of the
system could lead to light precipitation spreading southeast to
northwest early Wednesday morning through Wednesday evening. Analyzing
forecast soundings, it currently looks like a lack of upper-level
moisture combined with warmer mid-level temperatures should keep
the precip type as mostly light rain or drizzle where low-level
dryness can be overcome. Closer to the core of the upper-low
however, that light rain could fall into a surface air mass with
temperatures near or just below freezing. Therefore some locations
have a mention of light rain of light freezing rain during those
periods. Possibly in the Delta, temperatures may be cold enough
for a few flurries to mix in, however deep layer moisture looks to
be lacking so "snow" is really not anticipated at this time. We
will definitely monitor this system's evolution should any
worsening conditions be a concern.

Apart from precipitation concerns, more widespread conditions
near freezing on Wednesday morning will lead to a an Elevated
freezing risk for southeast Arkansas, far northeast Louisiana, and
northern portions of Mississippi. Wind chills that morning will
range from upper teens in the Delta to upper 20s through the Pine
Belt. Cold temperatures (although lighter winds) will remain in
place for Thursday morning. A slight warming trend in highs and
lows will commence through the weekend, with values closer to
normal for those days. /NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       54  38  41  32 / 100  67  30  17
Meridian      54  41  44  35 / 100  83  62  22
Vicksburg     52  37  40  31 / 100  67  17  14
Hattiesburg   64  44  46  36 /  91  84  75  42
Natchez       55  37  40  32 /  91  67  24  14
Greenville    48  34  40  29 / 100  73  15  14
Greenwood     50  35  41  30 / 100  67  15  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Nov 12, 3:51 AM CST, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
351 AM CST Mon Nov 12 2018

ARZ074-075-LAZ007>009-015-016-023>026-MSZ019-025>066-072-131000-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Sunflower-
Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-
Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-Noxubee-
Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-
Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-
351 AM CST Mon Nov 12 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...Today

Widespread rain and thunderstorms are expected through much of
today. Periods of heavy rainfall could lead to localized flash
flooding of low lying and urban areas.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Freezing temperatures are possible Tuesday night, mainly along and
northwest of the Natchez Trace Parkway as colder air pours into
the region. It is possible that a freeze warning will eventually be
needed for portions of the outlook area.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

MSZ018-131000-
Bolivar-
351 AM CST Mon Nov 12 2018

This hazardous weather outlook is for portions of northwest
Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Freezing temperatures are likely Tuesday night as colder air
pours into the region. It is possible that a freeze warning will
be needed.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

MSZ073-074-131000-
Lamar-Forrest-
351 AM CST Mon Nov 12 2018

This hazardous weather outlook is for portions of southeast
Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...Today

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

Widespread showers and thunderstorms are expected through much of
today. Periods of heavy rainfall could lead to localized flash
flooding of low lying and urban areas.

A few of the storms could be severe and capable of producing
damaging wind gusts. A tornado cannot be ruled out as well.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

21

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 8:32 AM CSTRiver Flood WarningJANNeshoba49 hr
Nov 12, 8:33 AM CSTRiver Flood WarningJANAttala, Holmes3 days
Nov 12, 8:33 AM CSTRiver Flood WarningJANMadison, Yazoo4 days

Nearby

River Flood Warnings in Mississippi, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.